Kansas, 2015

Hail in Kansas, May 7, 2015

May 7, 2015 · NWS ICT · 3 events in 3 counties and zones

A small episode of severe weather occurred in Central Kansas during the afternoon of May 7th, 2015. A few large hail reports occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A small episode of severe weather occurred in Central Kansas during the afternoon of May 7th, 2015. A few large hail reports occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at May 7, 2:38 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, May 7, 2:38 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT THU MAY 7 2015

.SYNOPSIS...
ISSUED AT 334 PM CDT THU MAY 7 2015

SYNOPSIS...MID-AFTERNOON ANALYSIS INDICATES A COLD FRONT ORIENTED
NORTHEAST-SOUTHWEST...BISECTING CENTRAL KS...WITH A PRE-FRONTAL
CONVERGENCE ZONE A BIT FURTHER SOUTH OF THIS FEATURE. SCATTERED
THUNDERSTORMS HAVE BEGUN TO ERUPT ALONG THESE FEATURES. FURTHER
SOUTH...A LARGE THUNDERSTORM COMPLEX IS CURRENTLY PROGRESSING ACROSS
WESTERN OKLAHOMA. NO SIGNIFICANT FEATURES ARE PRESENT IN THE UPPER
LEVEL...WITH JUST MINOR/SUBTLE RIPPLES PROGRESSING NORTHEAST OVER
THE REGION.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 334 PM CDT THU MAY 7 2015

ACTIVE PATTERN THUNDERSTORM-WISE SLATED THIS EVENING THROUGH THE
WEEKEND. MUCH QUIETER AND COOLER WEATHER EXPECTED NEXT WEEK.

WHILE SCATTERED STRONG/SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON-EVENING...AM NOT EXPECTING AN OUTBREAK OR WIDESPREAD
HIGH- END SEVERE WEATHER. MAIN REASONS BEING: 1) LACK OF QUALITY
DEEP LOW- LEVEL MOISTURE AND WIDESPREAD CLOUDS...PARTLY DUE TO
WESTERN OK THUNDERSTORM COMPLEX. 2) MARGINAL DEEP LAYER SHEAR AND
WEAK LOW- LEVEL SHEAR. HOWEVER...MODEST HEATING AND STEEP MID-
LEVEL LAPSE RATES HAVE CONTRIBUTED TO MLCAPES AROUND 2000
J/KG...SO SOME OCCURRENCES OF QUARTER-GOLFBALL SIZE HAIL AND
DAMAGING WINDS ARE POSSIBLE. WHILE A BRIEF/WEAK TORNADO CAN NEVER
BE RULED OUT WITH SEVERE STORMS...MUCH WEAKER LOW-LEVEL SHEAR
COMPARED TO YESTERDAY WILL LIKELY PREVENT MUCH OF A TORNADO
THREAT...OTHER THAN SOME BRIEF LANDSPOUTS OVER CENTRAL KS.
INCREASING LOW-LEVEL JET/MOISTURE TRANSPORT WILL FAVOR UPSCALE
DEVELOPMENT THROUGH EASTERN KS OVERNIGHT. STORM MERGERS/TRAINING
CELLS WILL FAVOR LOCALLY VERY HEAVY RAINFALL THROUGH TONIGHT.

THE POTENTIAL FOR WIDESPREAD HIGHER-END SEVERE WEATHER APPEARS
MOST LIKELY DURING THE AFTERNOON-EVENING OF FRIDAY AND SATURDAY.
AMONG OTHER THINGS...THIS IS SUPPORTED BY THE CIPS ANALOGS. FRIDAY
THREAT IS CONTINGENT ON HOW FAR SOUTH THE CONVECTIVE
OUTFLOW/SYNOPTIC FRONT GETS TONIGHT. LATEST GUIDANCE SUGGESTS THIS
BOUNDARY WILL SET-UP SOMEWHERE ACROSS SOUTHERN KS/NORTHERN OK BY
PEAK HEATING. GIVEN RICH LOW-LEVEL MOISTURE...THERE ARE SOME
CONCERNS ON EXTENSIVE CLOUD COVER HAMPERING DESTABILIZATION.
NONETHELESS...IF THIS HURDLE IS OVERCOME...SUBTLE SHORTWAVE ALOFT
APPROACHING FROM THE SOUTHWEST WILL LIKELY INITIATE CONVECTION BY
MID-AFTERNOON OVER THE HIGH PLAINS. STRENGTHENING DEEP LAYER SHEAR
VALUES WILL SUPPORT SUPERCELLS IN THE VICINITY OF THIS EAST-WEST
BOUNDARY...AS WELL AS FURTHER WEST/SOUTHWEST IN VICINITY OF THE
DRYLINE OVER SOUTHWEST KS AND WESTERN OK.
FURTHERMORE...STRENGTHENING LOW-LEVEL SHEAR VALUES WILL SUPPORT
THE POTENTIAL FOR ISOLATED TORNADOES...A FEW OF WHICH MAY BE
STRONG. THINKING THE HIGHEST POTENTIAL FOR HIGHER-END SEVERE
WEATHER WILL BE SOUTH-CENTRAL KS AND POINTS SOUTH AND WEST.
WIDESPREAD STORMS WITH LOCALLY VERY HEAVY RAIN SHOULD SPREAD EAST
ACROSS THE REGION FRIDAY NIGHT.

THE POTENT SOUTHWEST CONUS TROUGH WILL EJECT NORTHEAST OVER THE
PLAINS SATURDAY...ATOP AN INCREASING MOIST/UNSTABLE WARM SECTOR.
GUIDANCE IS IN GOOD AGREEMENT WITH PLACEMENT AND TIMING OF
SYNOPTIC FEATURES...WITH A SHARPENING DRYLINE EXPECTED OVER
WESTERN PORTIONS OF KS/OK. STRONG FORCING...STRONG INSTABILITY AND
STRENGTHENING LOW AND DEEP LAYER SHEAR WILL FAVOR A HIGH-END
OUTBREAK OF SEVERE WEATHER ACROSS THE CENTRAL/SOUTHERN
PLAINS...ESPECIALLY SATURDAY AFTERNOON THROUGH EVENING. HIGHEST
THREAT CURRENTLY LOOKS GENERALLY ALONG/WEST OF THE FLINT HILLS.
DEGREE OF LOW-LEVEL SHEAR AND INSTABILITY SHOULD FAVOR A HANDFUL
OF STRONG/LONG-TRACKED TORNADOES ACROSS THE REGION...ALONG WITH
VERY LARGE HAIL AND DAMAGING WINDS.

PLEASE STAY TUNED...AS FRIDAY AND ESPECIALLY SATURDAY HAS THE
POTENTIAL TO BE A LIFE-THREATENING...HIGH-IMPACT SEVERE WEATHER
DAY.

FURTHERMORE...WITH WET ANTECEDENT CONDITIONS AND EXPECTED
MULTIPLE ROUNDS OF STORMS...HOISTED A FLASH FLOOD WATCH THROUGH
SATURDAY NIGHT.

ADK

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 334 PM CDT THU MAY 7 2015

MUCH QUIETER WEATHER EXPECTED NEXT WEEK...WITH SEASONABLY COOL
TEMPERATURES STARTING OUT THE WEEK. COULD SEE PRECIPITATION
CHANCES INCREASING BY MID-WEEK...BUT NOTHING MAJOR EXPECTED DUE TO
MARGINAL MOISTURE/INSTABILITY AND WEAK FORCING.

ADK

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1232 PM CDT THU MAY 7 2015

TRANSIENT MVFR CIGS MAY IMPROVE TO VFR THROUGH 21-22Z UNTIL DEEP
MOIST CONVECTION REDEVELOPS ALONG THE SFC TROUGH AXIS. INITIAL
STORMS MAY LINGER INTO THE LATE EVENING AND OVERNIGHT HOURS WHERE
FLIGHT CATEGORIES WILL LIKELY BE REDUCED. BREEZY SOUTHERLY WINDS
WILL BECOME NORTHEAST BEHIND A COLD FRONT WHICH MAY APPROACH THE
HWY 54 CORRIDOR BEFORE STALLING.

&&

.HYDROLOGY...
ISSUED AT 334 PM CDT THU MAY 7 2015

WITH WET ANTECEDENT CONDITIONS AND EXPECTED MULTIPLE ROUNDS OF
STORMS...HOISTED A FLASH FLOOD WATCH THROUGH SATURDAY NIGHT.
WHILE RIVER FLOODING IN NOT IMMEDIATELY LIKELY...COULD SEE MODEST
RISES ON AREA STREAM/RIVERS. PLEASE STAY TUNED FOR ANY FLOOD/FLASH
FLOOD WARNINGS THAT MAY BE ISSUED OVER THE NEXT SEVERAL DAYS.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  79  63  76 /  70  50  70  70
HUTCHINSON      59  75  61  76 /  70  50  70  70
NEWTON          60  76  61  76 /  70  50  70  70
ELDORADO        61  77  62  76 /  70  60  70  60
WINFIELD-KWLD   62  79  63  76 /  70  50  70  70
RUSSELL         56  70  57  74 /  60  40  60  70
GREAT BEND      56  72  58  73 /  60  50  60  70
SALINA          58  73  61  77 /  60  50  60  60
MCPHERSON       59  75  61  75 /  70  50  70  70
COFFEYVILLE     64  80  65  79 /  70  60  70  50
CHANUTE         63  79  64  79 /  70  60  70  50
IOLA            63  78  63  78 /  70  60  70  50
PARSONS-KPPF    64  80  64  79 /  70  60  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, May 7, 3:50 PM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT THU MAY 7 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-082200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
450 PM CDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING
ACROSS THE AREA. WHILE THE RISK FOR WIDESPREAD SEVERE WEATHER IS
LOW...A HANDFUL OF STORMS WILL BE CAPABLE OF HALF-DOLLAR SIZE HAIL
AND 60 MPH WINDS. ADDITIONALLY...VERY HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE A CONCERN. PLEASE REFER TO THE FLASH FLOOD WATCH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORM CHANCES RAMP UP FOR FRIDAY AFTERNOON AND
EVENING. THE THREAT FOR HIGH-END SEVERE WEATHER IS GREATEST OVER
SOUTHERN PORTIONS OF SOUTH-CENTRAL KANSAS...MAINLY SOUTH TO
SOUTHWEST OF A LINE EXTENDING FROM KINGMAN TO WICHITA TO SEDAN.
VERY LARGE HAIL AND DAMAGING WINDS ARE THE MAIN CONCERNS...ALONG
WITH THE POTENTIAL FOR A FEW TORNADOES. A STRONG TORNADO IS
POSSIBLE. FURTHERMORE...AREAS OF HEAVY RAINFALL AND FLOODING WILL
REMAIN POSSIBLE THROUGH FRIDAY NIGHT.

THE SEVERE WEATHER THREAT SHOULD CONTINUE TO INCREASE FOR
SATURDAY AFTERNOON AND EVENING. A SIGNIFICANT OUTBREAK OF SEVERE
WEATHER APPEARS INCREASINGLY LIKELY...ESPECIALLY WEST OF THE FLINT
HILLS. THE MAIN THREATS WILL BE STRONG...LONG-LIVED
TORNADOES...VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS.

PLEASE REMAIN APPRISED OF THE WEATHER SITUATION FRIDAY AND
ESPECIALLY SATURDAY...DUE TO THE POTENTIAL FOR THIS
SIGNIFICANT...LIFE-THREATENING SEVERE WEATHER.

THERE IS CHANCE OF SEVERE STORMS INTO EASTERN AND SOUTHEAST
KANSAS SUNDAY AFTERNOON. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...BUT A BRIEF TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED ACROSS THE REGION THROUGH AT LEAST
SATURDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 7, 2:45 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
345 PM CDT THU MAY 7 2015

KSZ033-047>050-072115-
SALINE KS-ELLSWORTH KS-BARTON KS-LINCOLN KS-RICE KS-
345 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SALINE COUNTY IN CENTRAL KANSAS...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...
  BARTON COUNTY IN CENTRAL KANSAS...
  SOUTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
  SOUTH OF TESCOTT TO NEAR PAWNEE ROCK...AND MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...GREAT BEND...ELLSWORTH...HOISINGTON...ELLINWOOD...
  CLAFLIN...KANOPOLIS...HOLYROOD...BUSHTON...BROOKVILLE...LORRAINE...
  GLENDALE...FREDERICK...ODIN...ELLSWORTH AIRPORT...GREAT BEND
  AIRPORT...KANOPOLIS STATE PARK...WESTFALL...CHEYENNE BOTTOMS AND
  KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

BESIDES LOCALLY GUSTY WINDS...THESE STORMS MAY ALSO PRODUCE BRIEF
FUNNEL CLOUDS. THESE FUNNEL CLOUDS SHOULD REMAIN ABOVE THE GROUND...
HOWEVER A VERY BRIEF TOUCHDOWN IS A REMOTE POSSIBILITY. IF SO...THEY
COULD RESULT IN MINOR WIND DAMAGE.

&&

LAT...LON 3839 9903 3849 9896 3870 9862 3870 9849
      3878 9848 3900 9810 3888 9753 3828 9865
      3827 9903
TIME...MOT...LOC 2042Z 232DEG 15KT 3893 9791 3826 9906

DARMOFAL
Special weather statement, May 7, 2:51 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT THU MAY 7 2015

KSZ092-072115-
SUMNER KS-
351 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CALDWELL...MOVING NORTHEAST AT
  15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CALDWELL...SOUTH HAVEN...MAYFIELD AND PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3706 9779 3730 9754 3703 9725 3700 9757
      3700 9767
TIME...MOT...LOC 2046Z 232DEG 15KT 3709 9759

DARMOFAL
Special weather statement, May 7, 3:25 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
425 PM CDT THU MAY 7 2015

KSZ094-098-072200-
CHAUTAUQUA KS-ELK KS-
425 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 500 PM CDT

* AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR MOLINE...OR 11 MILES NORTHWEST
  OF SEDAN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HOWARD...MOLINE...LONGTON AND ELK FALLS.

LAT...LON 3715 9633 3730 9642 3756 9620 3732 9596
      3729 9596
TIME...MOT...LOC 2123Z 232DEG 15KT 3728 9628

DARMOFAL
Special weather statement, May 7, 4:03 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
503 PM CDT THU MAY 7 2015

KSZ047-072230-
BARTON KS-
503 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GREAT BEND...MOVING NORTHEAST
  AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GREAT BEND...PAWNEE ROCK AND GREAT BEND AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3841 9902 3841 9859 3826 9875 3826 9902
TIME...MOT...LOC 2200Z 237DEG 11KT 3832 9885

DARMOFAL
Special weather statement, May 7, 4:17 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT THU MAY 7 2015

KSZ033-072245-
LINCOLN KS-
517 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 515 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...MOVING NORTHEAST AT
  25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN AND BARNARD.

LAT...LON 3922 9811 3920 9793 3917 9793 3898 9816
      3906 9836 3922 9828
TIME...MOT...LOC 2215Z 226DEG 23KT 3905 9821

DARMOFAL
Special weather statement, May 7, 4:23 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT THU MAY 7 2015

KSZ049-072300-
SALINE KS-
523 PM CDT THU MAY 7 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SALINE COUNTY IN CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 522 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR SALINA...MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...NEW CAMBRIA AND SALINA AIRPORT.

LAT...LON 3896 9741 3876 9760 3878 9781 3896 9780
TIME...MOT...LOC 2222Z 212DEG 18KT 3882 9768

DARMOFAL

The radar

The Topeka radar (KTWX), 122 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Saline

When
May 7, 4:24 PM CST
Where
Saline County, 1.28 mi WSW of Salina
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.820, -97.620

A trained spotter reported dime to nickel sized hail.

Hail, Rice

When
May 7, 5:05 PM CST
Where
Rice County, 2.11 mi S of Silica
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
38.320, -98.443

Hail, McPherson

When
May 7, 6:07 PM CST
Where
McPherson County, Marquette
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
38.550, -97.830

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577750, 577751, 577752.